zbMATH — the first resource for mathematics

Bounded domains of the Fatou set of an entire function. (English) Zbl 1054.37028
I. N. Baker raised the question whether the Fatou components of an entire function of order less than \(1/2\) must be bounded. He had shown that this is true for functions of much smaller growth, and he had given an example of a function of order \(1/2\) with an unbounded Fatou component. Results in this direction have been obtained by G. M. Stallard, J. M. Andersonn and A. Hinkkanen, and X. H. Hua and C. C. Yang. In the present paper, an affirmative answer to Baker’s question is given under the additional hypothesis that the function has positive lower order. As in previous papers on this question, the main idea is to use suitable minimum modulus estimates.

37F50 Small divisors, rotation domains and linearization in holomorphic dynamics
30D05 Functional equations in the complex plane, iteration and composition of analytic functions of one complex variable
37F10 Dynamics of complex polynomials, rational maps, entire and meromorphic functions; Fatou and Julia sets
Full Text: DOI
[1] J. M. Anderson and A. Hinkkanen,Unbounded domains of normality, preprint. · Zbl 0902.30021
[2] I. N. Baker,Zusammensetzungen ganer Funktionen, Mathematicsche Zeitschrift69 (1958), 121–163. · Zbl 0178.07502
[3] I. N. Baker,The iteration of polynomials and transcendental entire functions, Journal of the Australian Mathematical Society30 (1981), 483–495. · Zbl 0474.30023
[4] I. N. Baker,Iteration of entire functions: an introductory survey, inLectures on Complex Analysis, World Scientific, Singapore, London, 1987, pp. 1–17.
[5] A. F. Beardon,Iteration of Rational Functions, Springer-Verlag, New York, Berlin, 1991. · Zbl 0742.30002
[6] W. Bergweiler,Iteration of meromorphic functions, Bulletin of the American Mathematical Society29 (1993), 151–188. · Zbl 0791.30018
[7] L. Carleson and T. Gamelin,Complex Dynamics, Springer-Verlag, New York, Berlin, 1993. · Zbl 0782.30022
[8] A. Eremenko and M. Lyubich,The dynamics of analytic transforms, Leningrad Mathematical Journal36 (1990), 563–634. · Zbl 0717.58029
[9] J. Milnor,Dynamics in One Complex Variable: Introductory Lectures, IMS Stony Brook, Preprint, 1990. · Zbl 0946.30013
[10] C. McMullen,Complex Dynamics and Renormalization, Annals of Mathematics Studies Vol. 135, Princeton University Press, Princeton, NJ, 1994. · Zbl 0807.30013
[11] G. M. Stallard,The iteration of entire functions of small growth, Mathematical Proceedings of the Cambridge Philosophical Society114 (1993), 43–55. · Zbl 0782.30023
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.